Botox and droopy upper eye lids. Is there any exercise I can do to help?

Hi I asked a question re droopy lids after Botox I am 9 days in and while my left eye is slightly better my right eye is still droopy. I am going back to dr 2 weeks after but I do not want any more Botox. If still not happy does anyway know of any treatments exercise I can do to help in anyway at all. Also should I ask for a refund the dr did not say anything about this condition and it has also had stress mental health implications for me. Sarah

Doctor Answers 5

Ptosis after Botox injection

I am sorry to hear that you have ptosis after your Botox injection.  This does happen.  I would recommend discussing treatment options with your injector.  There are a couple different types of eyedrops that can be used to provide temporary relief of fee drooping.  Once the Botox wears off the lid position will return to normal.


Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Eye drops

Talk with your surgeon about eye drops. Certain ones can help. Since you've had such a bad experience, I wouldn't recommend any more Botox to fix the issue. Sorry that you are experiencing this. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Droopy eyelids after Botox

Droopy  eyelids can be treated with special eyedrops until your botox starts to wear off.  If your brow instead is low, sometimes a little Botox in the corners below you eyebrow can help. if the upper brow still has some movement. 

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox and Droopy Eye Lids

Idopine drops can help the droopiness from Botox injections.  You do not want to have more Botox at this point.  It will take time for the Botox to go away but exercises do not help.  Best, Dr. Green

Botox and droopy eyelid

Sarah, 

Thank you for your question.  Concerning your eyelids your physician should be able to prescribe Aproclonidine (Iopidine) to help improve the appearance of your droopy eyelid.  Droopy eyelid is a well known but thankfully rare and reversible complication of Botox.  These drops work on a tiny muscle in your eyelid and help pull it up a few millimeters. The drops must be repeated a few times a day for a continued effect.  Typically the only contraindication to Aproclonidine use post Botox would be an allergy to the drug or to clonidine and concomitant use of a class of drugs known as MAOIs.  In this case I do not think a refund is warranted since this is a known, reversible, and relatively easy to treat side effect.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.